Puerto Rico, 2007Tornado in Puerto Rico, August 6, 2007
August 6, 2007 · NWS SJU · 1 event in 1 county or zone
Upper level low in the vicinity of the local area produced an unstable airmass which combined with light winds, and resulted in favorable conditions for strong thunderstorms to develop over the western section of Puerto Rico during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level low in the vicinity of the local area produced an unstable airmass which combined with light winds, and resulted in favorable conditions for strong thunderstorms to develop over the western section of Puerto Rico during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 6, 4:39 AM AST, 9 hours 41 minutes earlier.
Area forecast discussion, Aug 6, 4:39 AM AST, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
439 AM AST MON AUG 6 2007
SYNOPSIS...THE INTERACTION BETWEEN A PASSING TROPICAL WAVE AND AN
UPPER LEVEL LOW OVER THE LOCAL AREA WILL CONTINUE TO MAINTAIN
SCATTERED SHOWERS ACROSS THE ATLANTIC COASTAL WATERS THIS MORNING.
A NEARLY STATIONARY 1026 MB HIGH PRESSURE SYSTEM OVER THE CENTRAL
ATLANTIC IS EXPECTED TO PERSIST FOR THE NEXT COUPLE OF
DAYS...RESULTING IN A GENTLE TO MODERATE TRADE WIND FLOW ACROSS
THE LOCAL WATERS THROUGH THE END OF THE WEEK.
DISCUSSION...THE SCATTERED TO NUMEROUS SHOWER AND ISOLATED
THUNDERSTORMS THAT AFFECTED THE LOCAL ATLANTIC WATERS QUICKLY
DISSIPATED AFTER MIDNIGHT. THE DOPPLER RADAR ONLY SHOWED A FEW
SHOWERS AFFECTING THE NORTH CENTRAL SECTIONS OF PUERTO RICO. NO
SIGNIFICANT RAINFALL ACCUMULATIONS WERE REPORTED. EXPECT CLEAR TO
PARTLY CLOUDY SKIES ACROSS PUERTO RICO DURING THE MORNING HOURS.
THIS AFTERNOON LINGERING MOISTURE LEFT BEHIND THE BY A WEAK
TROPICAL...NOW MOVING ACROSS THE LOCAL REGION...WILL INTERACT WITH
A TUTT LOW NORTHEAST OF THE ISLANDS ENHANCING THE AFTERNOON
WEATHER ACTIVITY. THIS TUTT LOW IS EXPECTED TO MOVE WEST PLACING
US UNDER MORE ACTIVE WEATHER TONIGHT THROUGH TUESDAY.
MARINE...MARINERS SHOULD EXPECT SEAS BETWEEN 3 TO 5 FEET ACROSS
THE ATLANTIC AND CARIBBEAN WATERS. WINDS WILL BE BETWEEN 10 TO 15 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 76 90 77 / 50 50 50 0
STT 86 78 88 79 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
99/10
Hazardous weather outlook, Aug 6, 6:30 AM AST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON AUG 6 2007
PRZ001>013-AMZ710>750-071000-
630 AM AST MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...AN UPPER LEVEL TROUGH WILL REMAIN LOCATED JUST
EAST OF THE LOCAL AREA THROUGH THE REST OF THE DAY. AT THE SAME
TIME...A TROPICAL WAVE IS MOVING ACROSS THE LOCAL AREA TODAY
PRODUCING INCREASED SHOWER ACTIVITY AND INCREASING THE POTENTIAL FOR
HEAVY RAINFALL ACROSS PORTIONS OF THE NORTHERN INTERIOR AND CENTRAL
PUERTO RICO. THESE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS WILL
PRODUCE BRIEF PERIODS OF LOCALLY HEAVY RAINFALL...GUSTY WINDS...
DANGEROUS LIGHTNING...AND MINOR FLOODING OF POOR DRAINAGE AND LOW
LYING AREAS. URBAN AND SMALL STREAM FLOODING IS ALSO POSSIBLE DURING
THE AFTERNOON IN ISOLATED SPOTS ACROSS THE ISLAND.
.DAYS TWO THROUGH SEVEN...LINGERING LOW LEVEL MOISTURE WILL BE
AVAILABLE TO COMBINE WITH LOCAL AND DIURNAL EFFECTS TO PRODUCE
AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE WEST
INTERIOR SECTIONS OF THE ISLAND. SOME OF THESE SHOWERS AND STORMS
MAY BE LOCALLY HEAVY AT TIMES AND COULD LEAD TO MINOR FLOODING OF
POOR DRAINAGE AND LOW LYING AREAS. THE WET WEATHER PATTERN IS
CURRENTLY EXPECTED TO CONTINUE THROUGH WEDNESDAY WITH AN ELEVATED
RISK OF URBAN AND SMALL STREAM FLOODING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
VIZ001-002-AMZ710>730-071000-
630 AM AST MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ON MONDAY DUE TO THE PASSAGE OF A TROPICAL WAVE
INTERACTING WITH AN UPPER LEVEL TROUGH. SOME OF THE SHOWERS AND
THUNDERSTORMS MAY BE LOCALLY HEAVY AND COULD LEAD TO MINOR FLOODING
OF GUTS...POOR DRAINAGE AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...LINGERING LOW LEVEL MOISTURE WILL BE
AVAILABLE TO COMBINE WITH LOCAL AND DIURNAL EFFECTS TO PRODUCE
CONTINUED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS. THE MODEST
RISK OF NUISANCE FLOODING WILL CONTINUE UNTIL WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Tornado, Mayaguez and Vicinity
- When
- August 6, 2:20 PM AST to 2:25 PM AST
- Where
- Mayaguez and Vicinity County, 3.3 mi W of Anasco to 4.1 mi SE of Rincon
- Rating
- EF0
- Path length
- 1.28 mi
- Path width
- 2 yd
- Continued into
- Northwest, Pr (SJU)
- Property damage
- $35,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.285, -67.170
A tornado was reported at Barrio Playa in the A asco municipality. Five telephone poles and one power pole were downed. Some tree branches were snapped.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Excessive Heat in Missouri, August 6 to 17, 20074 deaths · 37 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Flash Flooding in Pennsylvania, August 6, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53883.